Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jul 11, 2021, 9:50 AM CDT for Copiah County, Mississippi. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2021, 9:50 AM CDT (14:50 UTC)
- Expired
- Jul 11, 2021, 10:30 AM CDT
- In force
- 40 min
- Issued by
- NWS Jackson, MS
County Copiah County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 65 km from the middle of the area, began a volume at 14:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 2.8 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1307 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 526 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
158
WWUS84 KJAN 111450
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
950 AM CDT Sun Jul 11 2021
MSZ048-049-054-055-111530-
Copiah MS-Hinds MS-Rankin MS-Simpson MS-
950 AM CDT Sun Jul 11 2021
...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN RANKIN...WESTERN
SIMPSON...SOUTH CENTRAL HINDS AND COPIAH COUNTIES UNTIL 1030 AM
CDT...
At 949 AM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Dry Grove to near Glancy. Movement
was east at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Hazlehurst, Terry, Gallman and Martinsville around 1005 AM CDT.
Crystal Springs around 1010 AM CDT.
Whites around 1015 AM CDT.
Florence around 1025 AM CDT.
Star, Union, Piney Woods, Hopewell and Rockport around 1030 AM
CDT.
Other locations impacted by these storms include Beauregard, Braxton
and Georgetown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3170 9042 3170 9074 3172 9074 3219 9042
3216 8986 3175 9013 3173 9019 3172 9023
3170 9026 3170 9038 3169 9038 3169 9041
TIME...MOT...LOC 1449Z 272DEG 26KT 3210 9041 3188 9054
$$
NFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 11, 6:23 AM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jul 11, 6:23 AM CDT, 3 hours 27 minutes before
Area Forecast Discussion National Weather Service Jackson MS 623 AM CDT Sun Jul 11 2021 .UPDATE... Updated for 12Z aviation discussion && .AVIATION... 12Z TAF discussion: Ceilings have improved to VFR/MVFR this morning. Showers and storms will affect all sites this afternoon and evening with VFR/MVFR ceilings continuing, along with gusty west to southwest winds. IFR ceilings will be possible late tonight into early tomorrow morning for KMEI/KHBG/KPIB, with MVFR ceilings possible for all other sites. /27/ && .DISCUSSION... Today and tonight... Numerous showers and thunderstorms can be expected across the area today into tonight as deep moisture remains in place out ahead of an approaching frontal system off to the northwest. With slow moving and efficient rain producing storms possible, there will be a threat for some localized flash flooding. We will continue to advertise a Limited threat for flash flooding today into tonight for most of the CWA. With increased flow aloft and decent amounts of SBCAPE, a few severe storms will not be out of the question this afternoon into the evening. Damaging wind gusts will be the primary hazard. A Slight Risk for severe storms has been added for this afternoon and evening for southeast AR, portions of northern LA, and portions of the MS Delta. A Marginal Risk for severe storms is in place for most of central MS. The threat for severe storms should wane with the loss of daytime heating and instability. However, localized flash flooding will remain a threat through the night for much of the area. Ample coverage of clouds and precip today should keep high temps in the middle to upper 80s for most locations. /27/ Next week-early next weekend (Mon-next Sat)... Next week (Monday): Closed low will pivot slowly NE into the Mid- Upper MS Valley through Mon. This pattern will remain slow to move out due to locked in ridging over Intermountain W & subtropical Atlantic. As the low becomes more of a gradual open wave, better forcing/PVA will gradually lift it & the sfc low to the NE. However, trough axis & frontal zone will still hang up to the W, leaving continued ascent & moisture flux of nearly 2 inch PWs & high low- level Theta E. Due to this, scattered-numerous coverage of rain/storms will continue. There is some lingering 20-25kt flow, which could help some gusty strong-isolated severe multicell development. For now, confidence is less than today for severe storms & mesoscale details today could affect potential tomorrow. Same will be the case for any lingering heavy rain potential. Due to that, kept out any mention of isolated strong-severe & flash flooding. Localized heavy downpours with backbuilding/training & isolated flash flooding potential can't be fully ruled out. Heat & humidity will be lower due to scattered-numerous storms, with highs only in the upper 80s & heat indices in the low-mid 90s. Tuesday-Saturday: The trough/front will lift NE & wash out by Tues. However, W Atlantic subtropical ridge will build back to the SW underneath, leading to gradual waning of convective coverage. Highest chances will reside at the start on Tues under subtle ascent/low-level convergence in the trough axis. As low-level ridging & WAA return flow move in, the potential will become more diurnal & scattered across most areas outside the Delta. Low-level convergence will decrease, but moisture will remain in the 1.75-2 inch range. Near normal heat & humidity will build in by mid-late week, with some increasing heat stress as well in central MS into the NW Delta. Lapse rates will be limiting factor but isolated strong storms/quick heavy downpours will continue through the work week. Another trough & front is progged to dig down to the Mid- Upper MS Valley by the start of the weekend, but low- level ridge should keep that shunted to the N of the region. /DC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 88 72 87 72 / 82 75 76 59 Meridian 88 71 87 70 / 80 60 78 55 Vicksburg 89 72 88 72 / 83 84 70 53 Hattiesburg 89 73 88 72 / 79 39 73 39 Natchez 89 72 88 71 / 83 66 71 47 Greenville 86 70 88 70 / 77 86 52 46 Greenwood 87 70 87 70 / 81 88 69 59 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Jul 11, 4:23 AM CDT, 5 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 423 AM CDT Sun Jul 11 2021 ARZ074-075-LAZ007>009-015-MSZ019-034-035-040-041-120930- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Sunflower-Washington-Humphreys-Issaquena-Sharkey- 423 AM CDT Sun Jul 11 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Today through Tonight FLOODING THREAT...Limited TIMING...Today through Tonight Severe thunderstorms will be possible this afternoon and early this evening across far northeast Louisiana, far southeast Arkansas, and far western portions of Mississippi. Damaging wind gusts will be possible with any severe storms. (https://www.weather.gov/images/jan/graphicast/1.png) Thunderstorms producing two to four inches of heavy rainfall over short periods of time will make localized flash flooding possible late this morning through this evening. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. LAZ016-023>026-MSZ018-025>033-036>039-042>045-047>051-053>055-059- 060-120930- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-Leflore- Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Holmes-Attala-Winston-Noxubee-Yazoo-Madison MS-Leake-Neshoba- Warren-Hinds-Rankin-Scott-Newton-Claiborne-Copiah-Simpson- Jefferson-Adams- 423 AM CDT Sun Jul 11 2021 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, north central Mississippi, and southwest Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today through Tonight FLOODING THREAT...Limited TIMING...Today through Tonight Isolated strong to severe thunderstorms will be possible this afternoon and early this evening. Damaging wind gusts will be possible with any severe storms. (https://www.weather.gov/images/jan/graphicast/1.png) Thunderstorms producing two to four inches of heavy rainfall over short periods of time will make localized flash flooding possible late this morning through this evening. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. MSZ046-052-056>058-120930- Kemper-Lauderdale-Smith-Jasper-Clarke- 423 AM CDT Sun Jul 11 2021 This hazardous weather outlook is for portions of central Mississippi, and east central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today through Tonight Isolated strong to severe thunderstorms will be possible this afternoon and early this evening. Damaging wind gusts will be possible with any severe storms. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. MSZ061-062-120930- Franklin MS-Lincoln- 423 AM CDT Sun Jul 11 2021 This hazardous weather outlook is for portions of south central Mississippi, and southwest Mississippi. .DAY ONE...Today and Tonight FLOODING THREAT...Limited TIMING...Today through Tonight Thunderstorms producing two to four inches of heavy rainfall over short periods of time will make localized flash flooding possible late this morning through this evening. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. MSZ063>066-072>074-120930- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 423 AM CDT Sun Jul 11 2021 This hazardous weather outlook is for portions of south central Mississippi, and southeast Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. 27 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, Jul 11, 7:19 AM CDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Jackson MS
719 AM CDT Sun Jul 11 2021
MSZ040>042-047-111300-
Sharkey MS-Warren MS-Yazoo MS-Issaquena MS-
719 AM CDT Sun Jul 11 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN...
SOUTHWESTERN YAZOO...SOUTHEASTERN ISSAQUENA AND SOUTHEASTERN SHARKEY
COUNTIES UNTIL 800 AM CDT...
At 718 AM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from 8 miles southeast of Holly Bluff to near
Valley Park to near Eagle Bend. Movement was east at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Tinsley around 800 AM CDT.
Other locations impacted by these storms include Satartia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3248 9102 3248 9100 3249 9099 3250 9099
3252 9102 3258 9101 3278 9070 3277 9039
3256 9062 3243 9082 3242 9097 3243 9096
3245 9098 3245 9100 3244 9103
TIME...MOT...LOC 1218Z 273DEG 14KT 3271 9065 3258 9081 3246 9099
DCSpecial weather statement, Jul 11, 7:44 AM CDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Jackson MS
744 AM CDT Sun Jul 11 2021
MSZ042-047-111330-
Warren MS-Yazoo MS-
744 AM CDT Sun Jul 11 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN AND CENTRAL
YAZOO COUNTIES UNTIL 830 AM CDT...
At 743 AM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from Tinsley to near Oak Ridge. Movement was
east at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Tinsley around 750 AM CDT.
Little Yazoo around 755 AM CDT.
Myrleville around 810 AM CDT.
Benton around 815 AM CDT.
Vaughan around 830 AM CDT.
Other locations impacted by these storms include Satartia and
Bentonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3282 9044 3294 9013 3288 8997 3282 9002
3276 9003 3269 9014 3266 9022 3266 9028
3264 9031 3261 9034 3261 9035 3258 9040
3259 9044 3256 9045 3252 9052 3250 9052
3251 9055 3250 9059 3247 9060 3246 9082
TIME...MOT...LOC 1243Z 266DEG 19KT 3274 9045 3252 9069
DCSpecial weather statement, Jul 11, 8:24 AM CDT, 1 hour 26 minutes before
Special Weather Statement National Weather Service Jackson MS 824 AM CDT Sun Jul 11 2021 MSZ036-037-042>044-111400- Attala MS-Leake MS-Yazoo MS-Madison MS-Holmes MS- 824 AM CDT Sun Jul 11 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LEAKE... SOUTHEASTERN HOLMES...SOUTHWESTERN ATTALA...EAST CENTRAL YAZOO AND NORTHEASTERN MADISON COUNTIES UNTIL 900 AM CDT... At 824 AM CDT, Meteorologists were tracking a strong thunderstorm over Vaughan, or 14 miles north of Canton, moving east at 40 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Cameron around 835 AM CDT. Camden around 840 AM CDT. Newport around 845 AM CDT. Thomastown around 855 AM CDT. Carthage around 900 AM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3272 9009 3295 9009 3303 8958 3270 8955 TIME...MOT...LOC 1324Z 266DEG 34KT 3282 9001 NF
Special weather statement, Jul 11, 9:38 AM CDT, 12 minutes before
Special Weather Statement
National Weather Service Jackson MS
938 AM CDT Sun Jul 11 2021
MSZ048-049-111515-
Hinds MS-Rankin MS-
938 AM CDT Sun Jul 11 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RANKIN AND EAST CENTRAL
HINDS COUNTIES UNTIL 1015 AM CDT...
At 937 AM CDT, Meteorologists were tracking a strong thunderstorm
over Jackson, moving east at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Pearl and Flowood around 945 AM CDT.
Brandon around 955 AM CDT.
Fannin around 1005 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
If on or near Ross Barnett Reservoir, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3219 9034 3240 9024 3240 9007 3242 9007
3244 9004 3248 8983 3216 8984
TIME...MOT...LOC 1437Z 268DEG 26KT 3234 9017
NFSpecial weather statement, Jul 11, 9:50 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
950 AM CDT Sun Jul 11 2021
MSZ048-049-054-055-111530-
Copiah MS-Hinds MS-Rankin MS-Simpson MS-
950 AM CDT Sun Jul 11 2021
...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN RANKIN...WESTERN
SIMPSON...SOUTH CENTRAL HINDS AND COPIAH COUNTIES UNTIL 1030 AM
CDT...
At 949 AM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Dry Grove to near Glancy. Movement
was east at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Hazlehurst, Terry, Gallman and Martinsville around 1005 AM CDT.
Crystal Springs around 1010 AM CDT.
Whites around 1015 AM CDT.
Florence around 1025 AM CDT.
Star, Union, Piney Woods, Hopewell and Rockport around 1030 AM
CDT.
Other locations impacted by these storms include Beauregard, Braxton
and Georgetown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3170 9042 3170 9074 3172 9074 3219 9042
3216 8986 3175 9013 3173 9019 3172 9023
3170 9026 3170 9038 3169 9038 3169 9041
TIME...MOT...LOC 1449Z 272DEG 26KT 3210 9041 3188 9054
NFThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 2:52 AM CDT | Special Weather Statement | JAN | Bolivar, Sunflower | 38 min |
| Jul 11, 7:19 AM CDT | Special Weather Statement | JAN | Warren | 41 min |
| Jul 11, 7:44 AM CDT | Special Weather Statement | JAN | Yazoo | 46 min |
| Jul 11, 8:24 AM CDT | Special Weather Statement | JAN | Leake | 36 min |
| Jul 11, 9:38 AM CDT | Special Weather Statement | JAN | Rankin | 37 min |
| Jul 11, 10:32 AM CDT | Special Weather Statement | JAN | Simpson | 43 min |
| Jul 11, 11:04 AM CDT | Special Weather Statement | JAN | Scott | 26 min |
| Jul 11, 3:01 PM CDT | Special Weather Statement | JAN | Forrest | 44 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.